Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



A finiteness theorem for the Brauer group of abelian varieties and $K3$ surfaces

Authors: Alexei N. Skorobogatov and Yuri G. Zarhin
Journal: J. Algebraic Geom. 17 (2008), 481-502
Published electronically: December 10, 2007
MathSciNet review: 2395136
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $k$ be a field finitely generated over the field of rational numbers, and $\operatorname {Br}(k)$ the Brauer group of $k$. For an algebraic variety $X$ over $k$ we consider the cohomological Brauer–Grothendieck group $\operatorname {Br}(X)$. We prove that the quotient of $\operatorname {Br}(X)$ by the image of $\operatorname {Br}(k)$ is finite if $X$ is a $K3$ surface. When $X$ is an abelian variety over $k$, and $\overline {X}$ is the variety over an algebraic closure $\overline {k}$ of $k$ obtained from $X$ by the extension of the ground field, we prove that the image of $\operatorname {Br}(X)$ in $\operatorname {Br}(\overline {X})$ is finite.

References [Enhancements On Off] (What's this?)


Additional Information

Alexei N. Skorobogatov
Affiliation: Department of Mathematics, South Kensington Campus, Imperial College, London, SW7 2BZ England, United Kingdom; Institute for the Information Transmission Problems, Russian Academy of Sciences, 19 Bolshoi Karetnyi, Moscow, 127994 Russia
MR Author ID: 218233

Yuri G. Zarhin
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802; Institute for Mathematical Problems in Biology, Russian Academy of Sciences, Pushchino, Moscow Region, Russia
MR Author ID: 200326

Received by editor(s): May 13, 2006
Received by editor(s) in revised form: October 12, 2006
Published electronically: December 10, 2007